Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


itching and wrist rash
Apr 28, 2006

I have been HIV+ for about two years ago. I started meds(Truvada & Sustiva) about 1 year ago and have had no real side effects. Just in the past couple of months, both my left and right wrist itch a lot. If I scratch it, it makes it worse and then I develop scabs where I itched. Is this a side effect of my meds? Or could this be a side effect of tendonitis?

Response from Dr. Daar

Based upon the information you have provided me I would be surprised if this is related to any of your antiretroviral medications or to tendonitis. The skin findings or rash associated with TruvadaTM are mostly the rare episodes of dark spots that usually develop on the palms. Furthermore, these lesions are typically not associated with itching. For SustivaTM the common skin findings are generalized red rash over much of the body and it usually develops during the first weeks of therapy.

I would encourage you to seek out the attention of your primary provider and possibly a dermatologist if these symptoms persist.

Best, Eric


Previous
Sustiva and Depression
Next
Average effectivness of drug Combination

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement